MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 8MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 8MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036180820
Medical Device Problem Codes Expulsion (2933); Premature Separation (4045)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during stent assisted coil embolization case, physician tried to re-sheath the subject coil.When it was pulled back to remove, the subject coil was found to be stretched and had prematurely detached inside the patient.It was not attempted to remove the subject coil.There is no immediate patient consequence.No further information is available.
 
Additional Manufacturer Narrative
H3 other text : the device remains inside the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.D4 expiration date - added.F10 / h6 health effect - clinical code - updated.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.The subject coil was not returned for analysis; therefore, physical as well as a functional testing could not be performed.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated that the subject coil was not advanced or retracted with force, there was no allegation against the detachment system or the microcatheter used in the procedure, continuous flush was maintained, the anatomy was not tortuous, the location of the treatment site was at the basilar tip, there was no friction felt during the procedure, the subject coil was re-sheathed during the procedure because it was not behaving as needed, the issue occurred with the last coil used in the case, and the premature detachment was noticed upon removal from the body when the physician realized there was no subject coil attached to the pusher wire.While there are a number of potential causes for the reported issue, because review of available information failed to identify a definitive cause and the subject coil was not returned for analysis, an assignable cause of undeterminable was assigned to this complaint.
 
Additional Manufacturer Narrative
B5 executive summary - updated due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.The subject coil was not returned for analysis; therefore, physical as well as a functional testing could not be performed.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.It was reported that during the procedure (stent assisted coil embolization), the subject coil prematurely detached during use and was left in the patient's body.The stretched component of the subject coil was seen protruding from the aneurysm.Additional information provided by the customer indicated that the coil was not advanced or retracted with force, there was no allegation against the detachment system or the microcatheter used in the procedure, continuous flush was maintained, the anatomy was not tortuous, the location of the treatment site was at the basilar tip, there was no friction felt during the procedure, the coil was re-sheathed during the procedure because it was not behaving as needed, the issue occurred with the last coil used in the case, and the premature detachment was noticed upon removal from the body when the physician realized there was no coil attached to the pusher wire.While there are a number of potential causes for the reported issue, because review of available information failed to identify a definitive cause and the subject coil was not returned for analysis, an assignable cause of undeterminable was assigned to this complaint.
 
Event or Problem Description
It was reported that during stent assisted coil embolization case, physician tried to re-sheath the subject coil.When it was pulled back to remove, the subject coil was found to be stretched and had prematurely detached inside the patient.It was not attempted to remove the subject coil.There is no immediate patient consequence.No further information is available.Update: the stretched component of subject coil was both in the aneurysm and outside, continuing down to proximal vessels.

Brand Name
TARGET XXL 360 8MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19211662
Report Number3008881809-2024-00184
Device Sequence Number12785300
Product Code HCG
UDI-Device Identifier07613327466416
UDI-Public07613327466416
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2026
Device Catalogue NumberM0036180820
Device Lot Number2456363
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer05/28/2024
06/20/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date06/17/2024
07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR 1018 MICROCATHETER (STRYKER)
Patient SexUnknown